MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER
Catalog Number MWJ123
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Surgeon was inserting baseplate into glenoid when he encountered very hard born.Excessive torque was needed to turn the screw, at which point the tip of the driver broke off and was retained in the head of the center screw.Glenosphere was able to attach just fine, and the case proceeded as planned.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection of the returned device suggests shows breakage at the driver tip.The fracture patterns suggest application of non-axial tortional load resulting in instantaneous breakage.The returned instrument exhibited significant wear, including scratches & discoloration along the shaft.Furthermore, cracks around the press fit pin in the plastic handle were also observed.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a normal wear related issue.The device has been in use since 2018 and has been subjected to repeated torsional loading along with multiple cleaning and reprocessing cycles.The combined effect of these factors likely led to alteration and degradation of the material properties over time if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24121028
Report Number0001649390-2026-00047
Device Sequence Number5987310
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public(01)00846832062461(11)180426(10)AZ1918017
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ123
Device Lot NumberAZ1918017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown